Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 101, NWS Bismarck, ND

August 3, 2014Grant County, Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 3, 2014, 1:04 PM MDT for Grant County, Morton County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2014, 1:04 PM MDT (19:04 UTC)
Expired
Aug 3, 2014, 2:00 PM MDT
In force
56 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grant County, ND, Morton County, ND

The radar

The Bismarck radar (KBIS), 41 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WUUS53 KBIS 031904
SVRBIS
NDC037-059-032000-
/O.NEW.KBIS.SV.W.0101.140803T1904Z-140803T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
204 PM CDT SUN AUG 3 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 300 PM CDT/200 PM MDT/

* AT 202 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF HEART BUTTE DAM...OR 38 MILES WEST OF MANDAN...AND MOVING EAST
  AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MANDAN...ALMONT...NEW SALEM...JUDSON...SWEET BRIAR LAKE AND CROWN
  BUTTE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4678 10185 4698 10130 4689 10090 4681 10081
      4677 10084 4657 10108 4650 10173
TIME...MOT...LOC 1904Z 253DEG 41KT 4667 10163

HAIL...<.75IN
WIND...60MPH

$$

SIMOSKO/MERRIMAN
3 follow-up statements
677 
WWUS53 KBIS 031920
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
220 PM CDT SUN AUG 3 2014

NDC037-059-032000-
/O.CON.KBIS.SV.W.0101.000000T0000Z-140803T2000Z/
GRANT ND-MORTON ND-
220 PM CDT SUN AUG 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MORTON
AND NORTH CENTRAL GRANT COUNTIES UNTIL 300 PM CDT/200 PM MDT/...

AT 218 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALMONT...OR 26
MILES WEST OF MANDAN...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MANDAN...NEW SALEM...JUDSON...SWEET BRIAR LAKE AND CROWN BUTTE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4682 10175 4683 10170 4698 10130 4689 10090
      4681 10081 4657 10108 4651 10159
TIME...MOT...LOC 1920Z 253DEG 41KT 4672 10138

HAIL...<.75IN
WIND...60MPH

$$

SIMOSKO
960 
WWUS53 KBIS 031935
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
235 PM CDT SUN AUG 3 2014

NDC037-031945-
/O.CAN.KBIS.SV.W.0101.000000T0000Z-140803T2000Z/
GRANT ND-
135 PM MDT SUN AUG 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRANT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4657 10130 4663 10131 4664 10156 4685 10165
      4698 10130 4689 10090 4681 10081 4657 10108
TIME...MOT...LOC 1935Z 253DEG 41KT 4675 10124

$$

NDC059-032000-
/O.CON.KBIS.SV.W.0101.000000T0000Z-140803T2000Z/
MORTON ND-
235 PM CDT SUN AUG 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MORTON
COUNTY UNTIL 300 PM CDT...

AT 231 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF NEW SALEM...OR 21 MILES WEST OF MANDAN...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MANDAN...SWEET BRIAR LAKE AND CROWN BUTTE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4657 10130 4663 10131 4664 10156 4685 10165
      4698 10130 4689 10090 4681 10081 4657 10108
TIME...MOT...LOC 1935Z 253DEG 41KT 4675 10124

HAIL...<.75IN
WIND...60MPH

$$

SIMOSKO
936 
WWUS53 KBIS 031955
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
255 PM CDT SUN AUG 3 2014

NDC059-032000-
/O.CON.KBIS.SV.W.0101.000000T0000Z-140803T2000Z/
MORTON ND-
255 PM CDT SUN AUG 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MORTON
COUNTY UNTIL 300 PM CDT...

AT 253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
MANDAN...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MANDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4663 10131 4664 10156 4684 10150 4692 10128
      4689 10090 4681 10081 4657 10108 4657 10130
TIME...MOT...LOC 1956Z 253DEG 41KT 4679 10105

HAIL...<.75IN
WIND...60MPH

$$

SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 11:55 AM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 3, 11:55 AM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1255 PM CDT SUN AUG 3 2014

.UPDATE...
ISSUED AT 1255 PM CDT SUN AUG 3 2014

AN UPPER LEVEL SHORTWAVE CONTINUES TO GENERATE ELEVATED SHOWER AND
THUNDERSTORM ACTIVITY OVER PORTIONS OF WESTERN NORTH
DAKOTA...MAINLY SOUTH OF THE MISSOURI RIVER. THE LATEST HRRR PROGS
THESE STORMS TO CONTINUE TO MOVE EAST ACROSS SOUTH CENTRAL NORTH
DAKOTA THIS AFTERNOON. THESE STORMS SHOULD CONTINUE TO REMAIN
BELOW SEVERE LIMITS GIVEN THE ELEVATED NATURE OF THIS CONVECTION.

UPDATED THE FORECAST TO INCREASE POPS FOR THE AFFECTED AREAS THIS
AFTERNOON. NUMEROUS SHOWERS WILL CONTINUE TO MOVE EAST ACROSS
CENTRAL NORTH DAKOTA THIS AFTERNOON...WITH SCATTERED EMBEDDED
THUNDERSTORMS EXPECTED.

UPDATE ISSUED AT 941 AM CDT SUN AUG 3 2014

SCATTERED TO NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS WILL
CONTINUE TO MOVE EAST ACROSS WESTERN NORTH DAKOTA THIS MORNING.
THIS ACTIVITY IS ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE
OVERTOPPING A RIDGE AXIS OVER EASTERN MONTANA.

THE LATEST HRRR PROGS THIS ACTIVITY TO CONTINUE TO MOVE EAST OVER
CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. THE INCREASED CLOUD
COVER MAY INHIBIT DIABATIC FORCING FROM AFTERNOON HEATING. THIS
WILL LIKELY KEEP AFTERNOON THUNDERSTORMS ELEVATED FOR THE MOST
PART...KEEPING THE STRONG TO SEVERE POSSIBILITIES LOW. FOR NOW
WILL KEEP THE ONGOING CONVECTIVE FORECAST AS IS...AND WILL
CONTINUE TO MONITOR CONVECTIVE TRENDS THROUGH THE AFTERNOON.

OTHERWISE...ONLY REMOVED MORNING FOG FROM THE ONGOING FORECAST.
THE REMAINING FORECAST ELEMENTS ARE ON TRACK. THE UPDATED PRODUCTS
HAVE BEEN SENT.

UPDATE ISSUED AT 648 AM CDT SUN AUG 3 2014

FOLLOWING THE 08 AND 09 UTC HRRR AND 06 UTC NAM...THE CURRENT
CONVECTION ACROSS NORTHEAST MONTANA IS FORECAST TO PROPAGATE
SOUTHEAST ALONG THE LOW LEVEL INSTABILITY AXIS INTO SOUTH CENTRAL
NORTH DAKOTA BY 19-20 UTC. GIVEN CURRENT CLOUD COVER SPREADING
AHEAD OF THE CONVECTION...SURFACE DESTABILIZATION AND OVERALL
INTENSIFICATION OF THIS CONVECTION INTO THE AFTERNOON WILL BE
LIMITED. THEREAFTER...THE GENERAL CONSENSUS OF 00 UTC HIGH
RESOLUTION AND GLOBAL GUIDANCE IS FOR A SECOND CONVECTIVE COMPLEX
TO INITIATE ACROSS EASTERN MONTANA INTO SOUTHERN SASKATCHEWAN LATE
THIS AFTERNOON/EVENING AND PROPAGATE AGAIN SOUTHEAST ALONG THE
INSTABILITY AXIS INTO WESTERN AND CENTRAL NORTH DAKOTA TONIGHT.
GIVEN A LIKELY ARRIVAL NEARING TO AFTER SUNSET...THE SEVERE THREAT
WILL BE MARGINAL WITH THIS SECOND ROUND.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 341 AM CDT SUN AUG 3 2014

THE MAIN CONCERN IN THE SHORT TERM IS THUNDERSTORM CHANCES...AND THE
POSSIBILITY THAT SEVERE STORMS ARE POSSIBLE TODAY AND TONIGHT.

CURRENTLY...SURFACE HIGH PRESSURE WAS OVER MANITOBA WITH LOW
PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES. THE UPPER LEVEL RIDGE
OVER THE ROCKIES AND THE TROUGH OVER HUDSON BAY WAS KEEPING THE
NORTHWEST FLOW ALOFT OVER NORTH DAKOTA. AN EMBEDDED SHORTWAVE MOVING
ACROSS MONTANA WAS ASSOCIATED WITH A CONVECTIVE LINE OF SHOWERS THAT
WAS APPROACHING THE WESTERN BORDER OF NORTH DAKOTA.

THE AFOREMENTIONED EASTERN MONTANA SHORTWAVE IS PROGGED TO MOVE
EAST/SOUTHEAST ACROSS NORTH DAKOTA TODAY...FOLLOWED BY ANOTHER GROUP
OF SHORTWAVES TONIGHT. THIS SETUP WILL KEEP SCATTERED THUNDERSTORMS
IN THE FORECAST TODAY AND TONIGHT.

CAPE VALUES LATE THIS MORNING AND AFTERNOON APPROACH OR EXCEED 2000
J/KG OVER WESTERN NORTH DAKOTA...WITH 0-6 KM BULK SHEAR VALUES OVER
40 KNOTS IN THE SAME AREA. THE STORM PREDICTION CENTER ASSESSMENT
WAS THAT THE SEVERE THREAT WAS MARGINAL AND FOR ISOLATED COVERAGE.
WILL MENTION THIS THREAT IN THE HAZARDOUS WEATHER OUTLOOK...BUT
CONFIDENCE NOT HIGH ENOUGH TO MENTION IN GRAPHICAL FORECAST.

IN THE EARLY MORNING HOURS TODAY...SURFACE DEWPOINT TEMPERATURES
WERE IN THE UPPER 50S AND LOWER 60S. EARLIER FORECAST PACKAGE
MENTIONED THE POSSIBILITY OF PATCHY/AREAS OF FOG...AND WILL KEEP
THIS MENTIONED IN THIS MORNING'S FORECAST PACKAGE AS WELL.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 341 AM CDT SUN AUG 3 2014

RATHER NORMAL SENSIBLE SUMMER WEATHER HIGHLIGHTS THE EXTENDED FORECAST.

THE 00 UTC GUIDANCE SUITE IS IN AGREEMENT ON THE LARGE SCALE
PATTERN OF A BROAD...LOW AMPLITUDE RIDGE ACROSS THE WESTERN AND
CENTRAL CONUS...CONTAINING WITHIN IT MULTIPLE LOW PREDICTABILITY
IMPULSES THROUGH THE EXTENDED FORECAST. ALL FIELDS ARE WITHIN ONE
AND A HALF STANDARD DEVIATIONS OR LESS OF NORMAL...SUGGESTING RATHER
AVERAGE EARLY AUGUST WEATHER WITH DAILY ISOLATED TO SCATTERED
THUNDERSTORMS...GIVEN THE AFOREMENTIONED IMPULSES...AND HIGHS IN
THE UPPER 70S TO MID 80S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1255 PM CDT SUN AUG 3 2014

LIFR CONDITIONS IN THUNDERSTORMS HAVE JUST NOW ENDED OVER KDIK.
THIS CONVECTION WILL CONTINUE TO MOVE EAST ACROSS SOUTH CENTRAL
NORTH DAKOTA THROUGH THE AFTERNOON AND SHOULD IMPACT KBIS BETWEEN
20Z-22Z WITH IFR CONDITIONS...AND COULD BE INTO KJMS BY 23Z.
HOWEVER...THE STORMS SHOULD BE WEAKER BY THE TIME THEY REACH KJMS
AND WILL LIKELY HAVE LESS OF AN IMPACT.

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT
TONIGHT MOVING FROM NORTHWEST NORTH DAKOTA INTO SOUTHEASTERN
NORTH DAKOTA THROUGH THE MONDAY MORNING HOURS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...TM
SHORT TERM...JV
LONG TERM...AYD
AVIATION...TM
Hazardous weather outlook, Aug 3, 5:36 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
636 AM CDT SUN AUG 3 2014

NDZ004-041145-
BOTTINEAU-
636 AM CDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE SOURIS RIVER NEAR
WESTHOPE. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE WEATHER IS
NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST MONDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-009>011-017>022-031>037-040>048-050-051-041145-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
636 AM CDT SUN AUG 3 2014 /536 AM MDT SUN AUG 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA TODAY AND TONIGHT. SOME STORMS MAY BE STRONG
WITH SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST MONDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ005-012-013-023-025-041145-
ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-
636 AM CDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE WEATHER IS
NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST MONDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Special weather statement, Aug 3, 12:51 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
151 PM CDT SUN AUG 3 2014

NDZ034-042-031930-
GRANT-MORTON-
1251 PM MDT SUN AUG 3 2014

...THUNDERSTORMS WITH GUSTY WINDS TO 55 MPH NORTHERN GRANT COUNTY...

AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEART BUTTE DAM...OR 47 MILES SOUTH OF
BEULAH...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ALMONT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4676 10141 4665 10121 4654 10134 4647 10194
      4668 10200
TIME...MOT...LOC 1849Z 261DEG 35KT 4659 10182

SIMOSKO

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:50 PM MDTSpecial Weather StatementBISMcIntosh25 min
Aug 2, 7:20 PM MDTSpecial Weather StatementBISMcIntosh25 min
Aug 3, 12:51 PM MDTSpecial Weather StatementBISMorton39 min
Aug 3, 2:04 PM MDTSpecial Weather StatementBISMorton56 min
Aug 3, 2:27 PM MDTSpecial Weather StatementBISEmmons63 min
Aug 3, 3:50 PM MDTSpecial Weather StatementBISMcIntosh25 min
Aug 3, 4:19 PM MDTSpecial Weather StatementBISLogan56 min
Aug 3, 4:22 PM MDTSpecial Weather StatementBISMcIntosh38 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.